MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. EP-WORKMATE¿ SCU-SIGNAL CONDITIONING UNIT (AMPLIFIER), 120 CHANNEL; PROGRAMMABLE DIAGNOSTIC COMPUTER

ST. JUDE MEDICAL, INC. EP-WORKMATE¿ SCU-SIGNAL CONDITIONING UNIT (AMPLIFIER), 120 CHANNEL; PROGRAMMABLE DIAGNOSTIC COMPUTER
Model Number 09-1463-0120
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2018
Type of Reportable Event Malfunction
Event or Problem Description
Prior to an electrophysiology procedure, the amplifier displayed the message ¿no display - please check connection¿ and a spark was observed followed by a burning smell.The amplifier was power cycled and a loud continuous beeping sound came from the amplifier.The patient was moved to another room and the procedure was completed with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
The returned ep-workmate amplifier would not power on.The power supply was temporarily replaced with a test standard power supply and normal power was restored.A basic signal acquisition/quality test which included the surface ecg, baseline, amplitude and stimulus switching were performed and confirmed that the returned amplifier performed within the factory specifications.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with abbott specifications and procedures.Based on the investigation, the cause for the sparking and burning smell could be attributed to the nonfunctional power supply.

Brand Name
EP-WORKMATE¿ SCU-SIGNAL CONDITIONING UNIT (AMPLIFIER), 120 CHANNEL
Common Device Name
PROGRAMMABLE DIAGNOSTIC COMPUTER
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
one st. jude medical drive
st. paul MN 55117
MDR Report Key7761424
Report Number2184149-2018-00124
Device Sequence Number1280614
Product Code DQK
UDI-Device Identifier05415067003119
UDI-Public05415067003119
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K151911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number09-1463-0120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/16/2018
Supplement Date Received by Manufacturer08/21/2018
Initial Report FDA Received Date08/08/2018
Supplement Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1